MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD COR¿ GX INSTRUMENT; THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY

BECTON DICKINSON & CO. (SPARKS) BD COR¿ GX INSTRUMENT; THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY
Catalog Number 443990
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd cor gx instrument, there was a false positive result for hpv for one patient.Repeat testing was performed on the cor gx and indicated that the result was negative.The same sample also underwent confirmatory testing on viper lt instrument and the result was negative.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
D4: medical device expiration date: unknown.H4: device manufacture date: unknown.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: this complaint alleges the negative control failed leading to false positive results on the bd cor gx.The results from the run should have been suppressed rather than reported due to the control failure.This issue was escalated, and it was determined that an incorrect cutoff was applied to the negative control, which caused the neg control to show as fail.A software change request was created to correct the logic to appropriately set the negative control ct cutoff values which incorrectly resulted in this control failure.This complaint is confirmed, and the root cause is a software bug.Physical samples were not received by quality for investigation however, log files were received and reviewed.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release for manufacturing due to service repairs/pms.Service history review revealed there were no previous complaints for this issue.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.Review of risk management files confirms there are no new or modified risks associated with this failure mode.

Brand Name
BD COR¿ GX INSTRUMENT
Common Device Name
THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22236663
Report Number1119779-2025-00596
Device Sequence Number9041625
Product Code MAQ
UDI-Device Identifier00382904439903
UDI-Public(01)00382904439903
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P160037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number443990
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown